Hormone Imbalance And Treatments
When people talk about hormone imbalance, it is quite likely that it is in reference to menopause and the symptoms it causes in women. Once a woman enters menopause, estrogen production decreases drastically and causes a hormone imbalance that can create serious symptoms as a woman's body changes.
As The Body Changes
The hormone imbalance caused by menopause generally causes symptoms such as mood swings, bloating, depression, hot flashes, and night sweats to name a few of the more common symptoms. So what can you do to palliate these effects? Hormone replacement therapies can help with hormone imbalances and ease to the transition into a woman's non-childbearing years.
It can treat symptoms such as vaginal dryness and reduce hot flashes, but using hormone therapy (or HT) to correct a hormone imbalance also has its risks. Taking in hormone replacements to restore "normal" estrogen levels might possibly increase the risk of heart disease, blood clots, and breast cancer for example.
Another course of treatment is with bio-identical hormones of course, but because those items are not approved by the FDA, you should exercise caution if taking that approach. The best course of action is to consult with your physician, although you may be able to find bargains online once a course of treatment has been prescribed.
There are several FDA approved drugs available to treat the symptoms of hormone imbalance, like the drug Bellergal. This medication reduces the effects of hot flashes, but it does contain phenobarbitols. This makes the drug suitable for short-term use only.
For serious conditions such as osteoporosis, drugs like Fosamax are available that promotes bone health and the retention of calcium. Some of the interesting alternatives for osteoporosis are Miacalin (the trademarked name), a nasal spray that helps keep calcium in the bone where it belongs.
Evista (a trademarked name again), which is apparently a SERM (selective estrogen receptor modulator - what a mouthful!), can also be used to treat osteoporosis. However, this particular drug can make hot flashes worse. Apparently, it is also risky for someone who may still get pregnant and for anyone who has experienced blood clots.
As always, consult your physician for advice on medication for the treatment of menopause and any problems resulting from the condition. It is simply a normal part of a woman's life-cycle, but it does not have to be unpleasant if you receive the proper medical care.